Vermont, 2015

Winter Storm and Winter Weather in Vermont, January 27 to 28, 2015

January 27 to 28, 2015 · NWS BTV · 16 events in 16 counties and zones

A powerful nor'easter brought blizzard conditions to much of southern and eastern New England on January 26-27th. However in Vermont, snowfall was moderate across the region with snowfall totals ranging from a few inches in much of western and northern Vermont to 6 to 10 inches in southeast Vermont.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$115,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A powerful nor'easter brought blizzard conditions to much of southern and eastern New England on January 26-27th. However in Vermont, snowfall was moderate across the region with snowfall totals ranging from a few inches in much of western and northern Vermont to 6 to 10 inches in southeast Vermont.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jan 27, 12:45 AM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jan 27, 12:45 AM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1245 AM EST TUE JAN 27 2015

.SYNOPSIS...
LOW PRESSURE CONTINUES TO INTENSITY EAST OF THE SOUTHERN NEW
JERSEY COASTLINE LATE THIS EVENING. AS THIS SYSTEM DEEPENS AND
MOVES NORTH IT WILL BRING A SIGNIFICANT SNOW STORM TO THE NEW
ENGLAND REGION...WITH THE HEAVIEST SNOW SOUTH AND EAST OF THE
NORTH COUNTRY. LIGHT TO MODERATE SNOW ACCUMULATIONS...MAINLY
ACROSS CENTRAL AND EASTERN VERMONT...WILL RESULT IN SOME DIFFICULT
TRAVEL DURING TUESDAY INTO TUESDAY EVENING. THE LOW PRESSURE
SYSTEM WILL CONTINUE TRACKING TO THE NORTH NORTHEAST AND BY
WEDNESDAY EVENING MOVE INTO THE CANADIAN MARITIMES. THE SNOWFALL
WILL END FOR NORTHERN NEW YORK AND VERMONT DURING TUESDAY NIGHT OR
EARLY WEDNESDAY MORNING.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
AS OF 1000 PM EST MONDAY...FORECAST IS ON TRACK...WITH MOST
SIGNIFICANT STORM IMPACTS REMAINING SOUTH AND EAST OF THE NORTH
COUNTRY. SURFACE CYCLOGENESIS IS PROCEEDING AS EXPECTED EAST OF
THE DELMARVA PENINSULA/SRN NJ...WITH WELL-DEFINED BAROCLINIC LEAF
EVIDENT ON IR IMAGERY. RAPID DEEPENING PHASE OF THE COASTAL SYSTEM
IS UNDERWAY AND WILL CONTINUE THROUGH THE OVERNIGHT HOURS AS LOW
CONTINUES NNEWD TO NEAR THE 40N 70W BENCHMARK BY 12Z TUESDAY.

ALL IN ALL...NO SIGNIFICANT CHANGES TO THE FORECAST ACROSS THE
NORTH COUNTRY OVERNIGHT. DELAYED ONSET OF SNOW BY SEVERAL HOURS
DURING EARLY TUESDAY MORNING...AND LOWERED SNOW AMTS THRU 12Z.
TRAVEL IMPACTS DUE TO SNOW WILL REMAIN GENERALLY SOUTH OF THE
REGION THRU MUCH OF THE NIGHT. MID-UPPER CLOUDS HAVE OVERSPREAD
THE REGION WELL NORTH OF THE LOW CENTER...BUT IT SHOULD REMAIN DRY
IN MOST AREAS THROUGH 08Z WITH DRY PBL CONDITIONS AND LIGHT NLY
WINDS. WINDS WILL GRADUALLY INCREASE OVERNIGHT FROM THE
N-NNE...REACHING 10-15 MPH TOWARD DAYBREAK...HIGHEST IN THE
CHAMPLAIN AND ST. LAWRENCE VALLEYS.

NO SNOW EXPECTED ACROSS S-CENTRAL VERMONT THRU AT LEAST 06Z. WILL
BEGIN TO SEE STEADY LIGHT SNOW ADVANCE INTO RUTLAND/WINDSOR/ORANGE
COUNTIES...MOST LIKELY BETWEEN 09-12Z...AND CONTINUED DRY
ELSEWHERE. TEMPERATURES WILL NOT DROP SIGNIFICANTLY OVERNIGHT WITH
OVERCAST CONDITIONS...AND LOOKING AT LOW GENERALLY IN THE SINGLE
DIGITS ABOVE ZERO. WILL SEE SOME LOW WIND CHILLS DEVELOP DURING
THE PRE- DAWN HOURS WITH THE GRADUAL INCREASE IN WIND SPEED. WILL
SEE SOME WIND CHILL READINGS 5 BELOW TO 15 BELOW...AND LOCALLY
APPROACHING 20 BELOW IN THE IMMEDIATE ST. LAWRENCE VALLEY.

&&

.SHORT TERM /7 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 355 PM EST MONDAY...STEADY SNOW WILL BE DEVELOPING NORTH
AND WEST ACROSS VERMONT DURING TUESDAY MORNING. THERE WILL BE A
SHARP GRADIENT IN TOTAL SNOWFALL AS A CONSENSUS OF THE GUIDANCE
SHOWS VERY LITTLE QPF WEST OF THE ADIRONDACKS AND IN THE SAINT
LAWRENCE VALLEY. HOW FAR EAST THAT GRADIENT ENDS UP BEING AT THE
MOMENT IS A TRICKY DECISION. THE HIRES WINDOWS SHOW THE SNOW VS NO
SNOW LINE BEING MUCH CLOSER TO THE CHAMPLAIN VALLEY WHEREAS THE
NEWEST ECMWF AND CANADIAN MODEL INCREASE QPF AND SLIDING THAT
PRECIP SHIELD WELL TO THE WEST OF THE CHAMPLAIN VALLEY AND BRING
IN NEARLY 8/10THS OF AN INCH OF QPF OVER THE CHAMPLAIN VALLEY
REGION. I WENT WITH A BLEND OF THE ECMWF/NAM/HPC WITH SOME SLIGHT
ENHANCEMENTS DUE TO THE LATEST WRF RUNS. THE SHADOWING OVER THE
NORTHEAST KINGDOM THAT WAS INITIALLY A CONCERN IS NOW BECOMING
LESS OF A CONCERN DUE TO THE WINDS NOW SHIFTING MORE NORTHEAST AT
850 VERSUS EAST. I TRENDED THE NORTHEAST KINGDOM BACK JUST A BIT
BECAUSE THERE STILL COULD BE SOME MINOR SHADOWING. STORM TOTAL
ACCUMULATIONS FOR SOUTHERN VERMONT WILL RANGE FROM 8 TO 14 INCHES
AND ACROSS CENTRAL AND NORTHEAST VERMONT WILL RANGE FROM 4-8. IN
THE CHAMPLAIN VALLEY EXPECT SNOWFALL TOTALS TO BE IN THE 2-5 INCH
RANGE.

TEMPERATURES TOMORROW DURING THE DAY WILL STAY COLD IN THE MID
TEENS ACROSS THE AREA. THAT WILL ENABLE DRY FLUFFY SNOW TO FALL
COMPARED TO THE WET HEAVY SNOW THAT HAS FALLEN OVER THE PAST
COUPLE OF EVENTS. GIVEN THE DRY NATURE OF THIS SNOWFALL EXPECT
THAT POWER OUTAGES WILL BE LESS OF A CONCERN. THE MAIN CONCERN
WITH THIS SYSTEM IS THAT WITH SNOWFALL RATES APPROACHING 2 INCHES
AN HOUR IN THE MORNING TOMORROW TRAVEL WILL BE HEAVILY IMPACTED
AND THERE WILL BE DANGEROUS ROAD CONDITIONS WITH SIGNIFICANTLY
REDUCED VISIBILITIES ACROSS SOUTHERN VERMONT.

THERE MAY BE SOME LINGERING LIGHT SNOW SHOWERS ON WEDNESDAY AS THE
LOW FINALLY LIFTS INTO THE CANADIAN MARITIMES. SURFACE HIGH
PRESSURE WILL ALREADY BE RIDGING INTO THE AREA FROM THE SOUTH
USHERING IN SOME DRIER AIR. WELL BELOW NORMAL TEMPERATURES
CONTINUE THOUGH WITH ONLY HIGHS IN THE TEENS ONCE AGAIN.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 345 PM EST MONDAY...A RIDGE OF HIGH PRESSURE WILL BE OVER
THE REGION EARLY THURSDAY. ECMWF AND GFS MODELS SHOWING SOME
TIMING DIFFERENCES WITH A CLIPPER SYSTEM MOVING EAST FROM THE
WESTERN GREAT LAKES ON FRIDAY...WITH THE GFS BRINGING LIGHT SNOW
INTO NORTHERN NEW YORK LATE THURSDAY AFTERNOON...WHILE THE ECMWF
MODEL DOES NOT BRING SNOW INTO THE REGION UNTIL THURSDAY NIGHT.
HAVE DECIDED TO GO WITH LOW CHANCE POPS FOR NORTHERN NEW YORK LATE
THURSDAY AFTERNOON...WITH SLIGHT CHANCE POPS FURTHER EAST. ECMWF
AND GFS MODELS SHOWING LIGHT SNOW ACROSS THE REGION THURSDAY NIGHT
AND FRIDAY. HAVE BOOSTED POPS TO LIKELY THURSDAY NIGHT FOR LIGHT
SNOW AND TO CATEGORICAL ACROSS THE SAINT LAWRENCE VALLEY AND THE
ADIRONDACKS AFTER COORDINATING WITH NEIGHBORING OFFICES.

ECMWF AND GFS MODELS HAVE BEEN CONSISTENT IN SHOWING LIGHT SNOW
OVER THE REGION ON FRIDAY...SO HAVE BOOSTED POPS TO LIKELY.

A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION ON SATURDAY
AND REMAIN THROUGH SUNDAY. ECMWF AND GFS MODELS SHOWING SOME
SIGNIFICANT DIFFERENCES...LEADING TO LOWER FORECASTER CONFIDENCE.
ECMWF MODEL SHOWING A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE
REGION SUNDAY NIGHT AND MONDAY...WHILE THE GFS MODEL HAS A CLIPPER
SYSTEM MOVING EAST FROM THE GREAT LAKES THAT WOULD BRING SOME
LIGHT SNOW INTO THE REGION SUNDAY NIGHT AND MONDAY. THE ECMWF
MODEL HAS A COASTAL LOW SUNDAY NIGHT ALONG THE NORTH CAROLINA THAT
MOVES NORTHEAST OUT TO SEA WELL SOUTH OF NEW ENGLAND. HAVE OPTED
TO GO WITH SLIGHT CHANCE POPS FOR SNOW SHOWERS SUNDAY NIGHT AND
MONDAY. HOWEVER...FORECASTER CONFIDENCE FOR SUNDAY NIGHT AND
MONDAY IS LOW.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
THROUGH 06Z WEDNESDAY...VFR CONDITIONS PERSIST FOR THE NEXT
COUPLE HOURS, WITH MVFR CIGS/VSBYS SPREADING NORTHWESTWARD
ASSOCIATED WITH APPROACHING SNOW. LOW-LEVEL DRY AIR FROM NORTHERLY
ARCTIC AIR HAS SLOWED PROGRESSION OF SNOW AND DETERIORATING
CONDITIONS. EXPECT MVFR CONDITIONS TO MOVE INTO KRUT BETWEEN 09Z-
11Z...KMPV 11Z- 14Z...KBTV/KPBG 15Z-17Z...AND KSLK 16Z-18Z. KMSS
WILL BE FAR ENOUGH NORTH AND WEST TO REMAIN VFR.

HEAVIER SNOW WITH IFR-LIFR CONDITIONS WILL MOVE INTO THE
REGION...FOLLOWING THE SAME TRENDS AS ONSET OF SNOW APPROXIMATELY
2-4 HOURS AFTER THE ONSET OF SNOW. EXPECT THIS BAND OF MODERATE
SNOWFALL TO WEAKEN IN THE MID AFTERNOON, AROUND 20-22Z. AS
SNOWFALL LIGHTENS, CONDITIONS WILL IMPROVE TO MVFR/VFR.

WINDS WILL BE NORTH TO NORTHEAST AROUND 6-12 KTS THIS MORNING,
INCREASING AND BECOMING GUSTY (UP TO 25 KTS) INTO MID TO LATE
MORNING. POTENTIAL FOR AREAS OF BLOWING/DRIFTING SNOW, ESPECIALLY
AT RUT AND MPV WHERE DURATION OF MODERATE SNOW WILL BE LONGEST.
EXPECT GUSTS TO SUBSIDE HEADING INTO TUESDAY EVENING.

OUTLOOK 06Z WEDNESDAY THROUGH SATURDAY...

06Z THROUGH 12Z WEDNESDAY...MAINLY MVFR IN SNOW FROM DEEPENING
STORM OFF THE NEW ENGLAND COAST...ESPECIALLY VERMONT TERMINALS AND
KPBG. KMSS LIKELY TO REMAIN PCPN FREE MUCH OF THE PERIOD WITH
CONTINUED VFR CONDS. GUSTY NORTH WINDS TO 25 KTS
POSSIBLE...ESPECIALLY AT KPBG/KBTV WHERE NORTHERLY CHANNELING
EFFECTS MAY OCCUR.

12Z WEDNESDAY THROUGH 12Z THURSDAY...MAINLY VFR CONDITIONS
EXPECTED AS RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION.

12Z THURSDAY THROUGH 00Z SATURDAY...TRENDING IFR/MVFR IN LIGHT
SNOW AS LOW PRESSURE MOVES EAST FROM THE OHIO VALLEY/GREAT LAKES
STATES.

00Z SATURDAY THROUGH 00Z SUNDAY...VFR CONDITIONS EXPECTING AS A
RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION.

&&

.EQUIPMENT...
AS OF 122 PM EST MONDAY...THE KTYX 88D DOPPLER RADAR LOCATED NEAR
WATERTOWN NEW YORK WILL BE DOWN AT LEAST THROUGH TUESDAY. THIS IS
DUE TO A PEDESTAL DYNAMIC FAULT. ELECTRONICS TECHNICIANS HAVE
ORDERED NEW PARTS TO FIX THIS PROBLEM. HOWEVER...THE NEW PARTS
HAVE NOT ARRIVED AS OF THIS TIME AND THE KTYX RADAR WILL LIKELY
NOT BE RESTORED TO SERVICE UNTIL SOMETIME THIS WEEK.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER STORM WARNING UNTIL 1 AM EST WEDNESDAY FOR VTZ010>012-
     019.
     WINTER WEATHER ADVISORY UNTIL 1 AM EST WEDNESDAY FOR VTZ004-
     007>009-018.
NY...NONE.

&&

SYNOPSIS...DEAL
NEAR TERM...BANACOS
SHORT TERM...DEAL
LONG TERM...WGH
AVIATION...KGM
EQUIPMENT...WFO BTV
Hazardous weather outlook, Jan 26, 3:20 AM EST, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
320 AM EST MON JAN 26 2015

NYZ026>031-034-035-087-VTZ001>003-005-006-016-017-270830-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-WESTERN CHITTENDEN-LAMOILLE-
EASTERN FRANKLIN-EASTERN CHITTENDEN-
320 AM EST MON JAN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...NORTHEAST
VERMONT AND NORTHWEST VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ010>012-019-270830-
ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
320 AM EST MON JAN 26 2015

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ004-007>009-018-270830-
ESSEX-CALEDONIA-WASHINGTON-WESTERN ADDISON-EASTERN ADDISON-
320 AM EST MON JAN 26 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM
EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND NORTHEAST
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 winter weather, 2 winter storm. Local standard time, as filed.

Winter Storm, Windsor

When
January 27, 2:00 AM EST to January 28, 1:00 AM EST
Where
Windsor forecast zone
Property damage
$10,000
Reported by
COOP Observer

Snowfall across Windsor county was 6 to 10 inches.

Winter Weather, Eastern Rutland

When
January 27, 3:00 AM EST to January 28, 12:00 AM EST
Where
Eastern Rutland forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
43.580, -73.037 (the zone’s center; the record gives no point)

Snowfall across Rutland county was 3 to 7 inches, greatest totals in eastern portions in the Green Mountains.

Winter Weather, Western Rutland

When
January 27, 3:00 AM EST to January 28, 12:00 AM EST
Where
Western Rutland forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
43.580, -73.037 (the zone’s center; the record gives no point)

Snowfall across Rutland county was 3 to 7 inches, greatest totals in eastern portions in the Green Mountains.

Winter Weather, Orange

When
January 27, 5:00 AM EST to January 28, 1:00 AM EST
Where
Orange forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.006, -72.377 (the zone’s center; the record gives no point)

Snowfall across Orange county was 2 to 5 inches.

Winter Weather, Washington

When
January 27, 6:00 AM EST to January 28, 1:00 AM EST
Where
Washington forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.273, -72.615 (the zone’s center; the record gives no point)

Snowfall across Washington county was 3 to 7 inches.

Winter Weather, Caledonia

When
January 27, 7:00 AM EST to January 28, 3:00 AM EST
Where
Caledonia forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.465, -72.102 (the zone’s center; the record gives no point)

Snowfall across Caledonia county was 3 to 6 inches.

Winter Weather, Eastern Addison

When
January 27, 7:00 AM EST to January 28, 12:00 AM EST
Where
Eastern Addison forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

Snowfall across Addison county was 3 to 6 inches.

Winter Weather, Western Addison

When
January 27, 7:00 AM EST to January 28, 12:00 AM EST
Where
Western Addison forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

Snowfall across Addison county was 3 to 6 inches.

Winter Weather, Eastern Chittenden

When
January 27, 7:00 AM EST to January 28, 12:00 AM EST
Where
Eastern Chittenden forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

Snowfall across Chittenden county was 2 to 6 inches.

Winter Weather, Western Chittenden

When
January 27, 7:00 AM EST to January 28, 12:00 AM EST
Where
Western Chittenden forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

Snowfall across Chittenden county was 2 to 6 inches.

Winter Weather, Lamoille

When
January 27, 7:00 AM EST to January 28, 1:00 AM EST
Where
Lamoille forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.606, -72.641 (the zone’s center; the record gives no point)

Snowfall across Lamoille county was 2 to 5 inches.

Winter Storm, Essex

When
January 27, 8:00 AM EST to January 28, 5:00 AM EST
Where
Essex forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
44.728, -71.736 (the zone’s center; the record gives no point)

Snowfall across Essex county was 6 to 10 inches.

Winter Weather, Eastern Franklin

When
January 27, 8:00 AM EST to January 28, 1:00 AM EST
Where
Eastern Franklin forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

Snowfall across Franklin county was 2 to 4 inches.

Winter Weather, Western Franklin

When
January 27, 8:00 AM EST to January 28, 12:00 AM EST
Where
Western Franklin forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

Snowfall across Franklin county was 2 to 4 inches.

Winter Weather, Grand Isle

When
January 27, 8:00 AM EST to 11:00 PM EST
Where
Grand Isle forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
44.797, -73.295 (the zone’s center; the record gives no point)

Snowfall across Grand Isle county was 2 to 4 inches.

Winter Weather, Orleans

When
January 27, 8:00 AM EST to January 28, 2:00 AM EST
Where
Orleans forecast zone
Property damage
$5,000
Reported by
COOP Observer
Coordinates
44.829, -72.244 (the zone’s center; the record gives no point)

Snowfall across Orleans county was 3 to 7 inches.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2015Every state in 2015This day in weather historyWarnings in Vermont, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 550879, 550890, 550891, 550895, 550898, 550881, 550882, 550883, 550885, 550886, 550894, 550878, 550887, 550889, 550893, 550897.